Article not rated

Vol. 22 - Num. 87

Clinical Reviews

Hypotonic-hyporesponsive episode after antimeningococcal B vaccine, 4CMenB

Inés Galé Ansóa, Nieves Delia Royo Péreza, Mercedes Cemeli Canoa, M.ª Esperanza Sáez de Adana Péreza, Raquel Pérez Delgadob

aPediatra. CS Valdespartera-Montecanal. Zaragoza. España.
bServicio de Pediatría. Hospital Infantil Miguel Servet. Zaragoza. España.

Correspondence: I Galé . E-mail: irgale@salud.aragon.es

Reference of this article: Galé Ansó I, Royo Pérez ND, Cemeli Cano M, Sáez de Adana Pérez ME, Pérez Delgado R. Hypotonic-hyporesponsive episode after antimeningococcal B vaccine, 4CMenB. Rev Pediatr Aten Primaria. 2020;22: 283-6.

Published in Internet: 14-09-2020 - Visits: 1725

Abstract

Hypotonic-hyporesponsive episode (HHE) is a very unusual type of adverse effect following immunization. HHE has been observed more frequently following whole-cell pertussis vaccines. HHE is characterized by sudden onset of reduced muscle tone, hyporesponsiveness and change of skin colour (paleness or cyanosis) in the first 48 hours after the administration of a vaccine in children. It has been shown that episodes can last between 6 and 30 minutes. The pathogenesis is unknown. Although it has been classified within the severe adverse reactions, long-term effects have not been shown and it does not contraindicate the administration of a new dose of the vaccine, as well as for the vaccination schedule of the child. Introducing the case of a 5-month-old breastfeeding infant who presented a HHE 3 hours after the administration of a second dose of the antimeningococcal B vaccine, 4CMenB (Bexsero).

Keywords

Adverse effects Hypotonic-hyporesponsive episode Immunization Meningococcal serogroup B vaccine

 

Comments

This article has no comments yet.